Mycophenolate Mofetil-Related Colitis - A Case Report -
0
조회
0
다운로드
0
인용
0
참고문헌
초록
Mycophenolate mofetil (MMF)-related colitis is one of the common causes of afebrile diarrhea in transplant patients. Pathologic diagnosis of MMF-related colitis is difficult because microscopic findings of MMF effects resemble those of graft-versus-host disease, inflammatory bowel disease and ischemic colitis. However, if diagnosed, MMF-induced colitis can be markedly improved by discontinuing the drug. A 70-year-old man having a history of transplantation presented with a one month history of afebrile diarrhea. Colonoscopy revealed patchy erosions. The colonoscopic biopsy specimen showed not only crypt disarray with degenerated crypts and scattered epithelial cell apoptosis, but also stromal inflammatory cell infiltration. A review of his medical records showed that he had been taking immunosuppressive drugs including MMF since his heart transplantation 6 years prior. The histologic findings of colonic mucosa were consistent with MMF-related colitis. After discontinuing MMF, the diarrhea quickly resolved and has not recurred for 10 months.
Abstract
Mycophenolate mofetil (MMF)-related colitis is one of the common causes of afebrile diarrhea in transplant patients. Pathologic diagnosis of MMF-related colitis is difficult because microscopic findings of MMF effects resemble those of graft-versus-host disease, inflammatory bowel disease and ischemic colitis. However, if diagnosed, MMF-induced colitis can be markedly improved by discontinuing the drug. A 70-year-old man having a history of transplantation presented with a one month history of afebrile diarrhea. Colonoscopy revealed patchy erosions. The colonoscopic biopsy specimen showed not only crypt disarray with degenerated crypts and scattered epithelial cell apoptosis, but also stromal inflammatory cell infiltration. A review of his medical records showed that he had been taking immunosuppressive drugs including MMF since his heart transplantation 6 years prior. The histologic findings of colonic mucosa were consistent with MMF-related colitis. After discontinuing MMF, the diarrhea quickly resolved and has not recurred for 10 months.
참고문헌 (11)
- Dalle IJ, "Crohn’s-like changes in the colon due to mycophenolate?", Colorectal Dis, 7, pp.27~34 (2005)
- Papadimitriou JC, "Histologic features of mycophenolate mofetil-related colitis:a graft-versus-host diseaselike pattern", Int J Surg Pathol, 11, pp.295~302 (2003)
- Parfitt JR, "Mycophenolate mofetil-related gastrointestinal mucosal injury:variable injury patterns,including graft-versus-host disease-like changes", Am J Surg Pathol, 32, pp.1367~1372 (2008)
- Golconda MS, "Mycophenolate mofetil-induced colonic ulceration in renal transplant recipients", Transplant Proc, 31, pp.272~273 (1999)
- Halim MA, "De novo Crohn’s disease in a renal transplant recipient", Transplant Proc, 39, pp.1278~1279 (2007)
- Maes BD, "Erosive enterocolitis in mycophenolate mofetil-treated renal-transplant recipients with persistent afebrile diarrhea", Transplantation, 75, pp.665~672 (2003)
- Papadimitriou JC, "Graft-versushost disease-like features in mycophenolate mofetil-related colitis", Transplant Proc, 33, pp.2237~2238 (2001)
- Kang J, "MMF-related colitis carrying GVHD-like pathologic feature in renal transplant recipient", J Korean Soc Transplant, 18, pp.194~197 (2004)
- Kim HC, "Mycophenolate mofetil-induced ischemic colitis", Transplant Proc, 32, pp.1896~1897 (2000)
- Behrend M, "Adverse gastrointestinal effects of mycophenolate mofetil:aetiology,incidence and management", Drug Saf, 24, pp.645~663 (2001)
- Groth CG, "The European experience with mycophenolate mofetil:European Mycophenolate Mofetil Cooperative Study Group", Transplant Proc, 28, pp.30~33 (1996)
